See Alike in...

Alike App

Browser

Perry_P

771d

Does anyone else find that birth control pill options with estrogen makes them depressed or causes their mental health to decline?

Top reply
    • eseez

      754d

      literally

    • eseez

      754d

      literally

    • Nils

      769d

      my birth control causes my depression and ptsd symptoms to spike and basically undoes all the work my anti depressants do, so i go off them for large periods of time and i feel better but the pcos symptoms get worse (cramps and fatigue mostly). I've expressed this to my therapist and we're currently looking for alternatives to treat my pcos without the hormonal stuff

      • Perry_P

        769d

        @Nils I’m sorry it’s so hard to strike a balance. I can relate

    • TimeWarpGoddess91

      771d

      getting it was super easy. They numb your arm before so that stings a little but its not bad at all. It was sore for a couple of days but nothing bad. I was on the mini pill for about 3 months before and had not a single side effect and it's the same hormone so I decided on the implant ans not have to worry about it for 3 years.

      • Perry_P

        770d

        @TimeWarpGoddess91 i appreciate you sharing

        • TimeWarpGoddess91

          766d

          @Perry_P I would suggest to try the mini pill to make sure that a progestin only birth control works for you that way if it doesn't you just stop taking them vs having to have the implant removed because that's more invasive of course

    • TimeWarpGoddess91

      771d

      I absolutely can NOT do birth control with estrogen in it. It makes me so emotional and depressed and it gave me a headache literally all the time. I now have the birth control implant and it's the best decision I ever made

      • HarleyRose

        771d

        @TimeWarpGoddess91 I was thinking about getting that, did it hurt?

    • HarleyRose

      771d

      Yes actually that's why I got off mine.

      • Perry_P

        771d

        @HarleyRose most of the doctors I’ve met don’t really act like that’s a thing or take it seriously, and I’ve had to really push to get them to think of other options. Did you find any other good solutions after going off hormonal bc?

        • HarleyRose

          771d

          @Perry_P Same thing here and with the other solutions I just try do to things I really like, like painting. The doctors I went to really never cared about how it made me feel on it and just pushed it aside.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion